Hello Everyone


#1
My husband was diagnoised with Parkinsons disease on the 3rd November 2011 and since then we have been on a real roller coaster of emotions. The Neurologist who diagnosed him told him that he thinks he has had it for the past five years. We have been back and forth to see different specialists before then who either diagnosed him with other health problems such as Hypoglacemia and Spondylitis of the Neck and the local doctor was putting the shaking in his hand and left arm down to the Spondylitis, it was only when I say a man on the local news with a shaking arm and hand say he had been diagnosed with Parkinsons disease that I thought to ask the doctor if my husband has it and we asked for him to be seen by a Neurologist. My husband is 56 years of age and he has always been a pretty healthy man up until the last four to 5 years.

After seeing the Neurologist he was put onto Sinemet tablets starting three tablets a day for a week and then put onto 6 tablets a day following that. The Sinemet gave me almost immediate relief from the shaking/tremors and the sticking to the floor unable to move and freezing up of his hands when trying to turn on a tap or preparing food, my husband was also getting very stooped and this went away too, but the last two weeks have been awful for him as he is in the bathroom up to eight times a day and cannot hold any food or water in his stomach for long this is distressing him greatly as he is getting very weak from it. I am not sure if I am supposed to put in this topic about all of this and I apologise in advance if it is not appropriate. I have trawled through forums trying to find some help and advice about Sinemet and what to do to help my husband but there appears to be so many side effects to this tablet and no advice as to what to do about any awful symptoms, also our local doctor is not at all helpful and seems indifferent as he said the specialist was the one to put him on them to start with.

I appreciate any advice or support as this is why I have joined this forum and to gain insight into this disease.

#2
that sounds dreadful and he shouldn't have to suffer like that. Has he been prescribed Domperidone?

Domperidone is fantastic for nausea and sickness.

PD meds are notorious for causing a range of side effects, some of which get better on their own as your body adjusts to them, others need to be treated. I take more meds to manage the side effects of PD meds than the PD meds themselves.

#3
Welcome Jes
you have come to the right place (this forum) to share experience with other people affected by Parkinson's. I take sinemet plus - one tab 3 times a day along with ropinirole. In my experience its common to ramp up on the dose slowly to try to give the body time to adapt - and anti sickness drugs are commonly given in the early stages to help prevent the awful situation your husband is facing.
do you have a Parkinson's nurse or can you find one? failing that call the Parkinson's helpline - there are knowledgeable people there who can advise on all aspects of life with Dr Parkinson including how to get the meds sorted out.
And keep coming back to the forum - there is almost always someone here

EF

#4
Thankyou for your replies to my concern for my husband, it is not sickness he is getting he is visiting the bathroom is the only way I can put it without going into too much detail. I know that Domperidone is very good as I take it as I also have a multitude of different illnesses, if he had the sickness that would be a great solution. He has been referred to a Parkinsons Nurse and he will see her hopefully if she is back in work at the start of January 2012. He was taking the Sinemet 12.5mg 3 times a day and currently there is a manufacturers shortage so he has been swapped to the 25mg/100mg tablets one three times a day otherwise he will have to go without his medication and has been warned not to stop them immediately. We have not been offered any advice from his doctor just told to take these tablets and get on with it basically however there is a support group close by and if he feels up to it we will go there for support but currently he feels he cannot go out anywhere because he cannot keep any food or water in his stomach. I will definately contact the Parkinsons organisation for advice though as it is distressing me so much to see him suffering

#5
Sorry I meant to say he was taking 12.5mg six time a day not three times a day

#6
Could you phone the Neurologist's secretary and tell her and she might ask the Neurologist to phone back as it sounds an urgent case. I did that once in the early stages and he immediately spoke to me. (since then I have moved to France and I can do that anytime). I knew someone else who had same symptoms but not sure what they did.

#7
Hi jes 143
just a note to say I am so sorry your husband is feeling so ill.
There is no need to change the 6 pills a day... just break the larger dose tablets in half and take as usual.
There is a line to break them but if this is difficult buy a pill-cutter from the chemist. They all stock them, cost about £3.
The small dose often is considered to be the most effective by many PD doctors and might relieve the tummy upsets.
Good luck!
x

#8
Thankyou for all your replies it is much appreciated. On Monday I will contact the Specialists secretary and ask if she can contact his Specialist to see if he can help. I will also try contacting the Parkinsons nurse so I am feeling a little more optimistic as although I do not suffer from this disease I do worry a lot about my husband as this stomach upset is distressing him so much. It does help knowing that we are not alone and feeling so helpless as other people's experiences and suggestions mean so much when struggling with Parkinsons disease

#9
Hi Jess all sound advice which I can't top but I am newer to PD meds they gave me similar problems initially I lost 2 stone in 3 months I was put on regular "weigh ins" the good news is it eased as I got used to the meds still struggle to maintain weight but feel much better PD nurses were great on these issues. Good luck to both of you hope your hubby feeling better soon.:exclamation:

#10
hi jess ,welcome to the forum ,im ali ive been dx for 11 years now,there is good surport on the forum ,and good freinds for you and hubby to make ,hope to see you around x:smile:

#11
Hi, welcome.

I'm Ray, 61 from Hull. Was dx in 2000, 11 years ago.

Hope to chat from time to time.

Take care.

#12
hi im don 45 dx at 35 have a chat sometime on here or get me on my e mail i hardly ever come here dadio_howsu@yahoo.co.uk

#13
email on my profile

#14
I want to put this reply as I did what was advised and contacted the Neurologist and he has cut my husband's medication by half so he is on 3 Sinemat a day instead of six. The Neurologist also told me that if my husband is no better on this lower dose he will probably change his tablets when he sees him on the 3rd January 2012. Unfortunately to date he is still not at all good and still he cannot manage to keep food inside of him.

We are also seeing the Parkinson Nurse on the same day so I am hoping that they will be able to offer him some other medication as although Sinemat is a good tablet for his Parkinsons symptoms he is in a lot of pain most of the time in his stomach and finding this very debilitating.

Thankyou again for everyone that replied to my posts it really is much appreciated

#15
Hi Jes and welcome . You have done me a big favout by bringing up this new thread . My husband has been on Sinemet for the past 4 years increased now to Sinemet plus x 4 daily with 250 Sinemet CR at night . along with 6mg Rotigotine patch .
He was having trouble with constipation but since introducing the fourth Sinemet and the Patch has gradually been needing the loo almost immediately after each meal , with a lot of wind as well . Never ever had a problem passing water but recently at night once he starts he is in and out of bed quite a few times. Because he has trouble getting in and out of bed I am also up as well . By the morning the fluid he has been retaining is gone his stomach legs and feet are much thinner .

He is due to see his consultant 6th Jan but I think I will reduce one of the Sinemet plus and see if helps in any way

#16
Hi Johnnie

I am glad I have been of some help to you as a Carer of a loved one with Parkinsons it is not easy at times watching them suffer with different ailments. I personally would be careful with cutting the Sinemat down as I did speak to a Pharmacist over the telephone who told me that they can be a difficult drug to cut down, although on saying that my husband cut his down to half the dose from six a day to three a day.
Sometimes I feel alone and helpless with regard to what to do for the best for him although I know I am not as there is this forum which is a blessing to have knowing that there are other people that suffer with Parkinsons and can offer advice if needed. I wish you all the best with what is happening to your husband at the moment I know how hard it is at times

#17
hello jes143 I understand how it is so cruel and never sure if you doing the right things . We are left to our own devices I suppose because each patient is the same but different at the same time ..

After all the consultants and GPs we see don't come home with us do they if you know what I mean I am sure you do ..

I wont change the meds until we see the consultant which is next Friday .

As far as the bowel problem I thought I would try some ortisan fruit cubes and it seems to be helping and making him more regular .

My husband seems to be retaining fluid he seems to gather it for a few days during this time his mobility is worse . Then it flushes away and he is easier .

Has anyone else ever noticed this ?.